So yesterday i had a meeting with a guy who saw some of my artwork and is going to contract me to do some pieces for him. He signed up for 4 yesterday. Im so excited for the opportunity, it is my dream to get paid for something i love to do or even more just to have someone appreciate my work that much. I have been trying to think of a way to sell my art or poetry but have no idea how to market any of it. Then this kind of fell in my lap as if it was fate. This is a huge step in the right direction.
I havent drawn in a few months since my meds went way up and are finally working as advertised. But now im nervous that I won’t be able to convey the same emotional quality in a piece without being in a heightened emotional state, which leads me into deep psychosis. Or that my meds may have dulled my abilities which they have done before, though not this particular cocktail. Has anyone else ever had that issue? Or maybe @mortimermouse would know if there is a connection with the meds?
Im still brainstorming ideas so i will prob need some help with ideas and inspiration from the forum later, he has given me artistic license for one of the pieces to create whatever i want. I have to do some drafts and he will approve which ever he likes before i spend too much time on one.
Im really excited about this but really nervous as well. Trying to stay level but its hard when i hold thefate of my dream in my hands.
Congratulations! I understand how meaningful that is I’m sure you’ll do a great job on the paintings. The gift to create is in you, not the disorder. Try not to get caught up in worry, and just paint. ️
Congratulations on your sale, Reggie! Whenever I am put on a typical antipsychotic it totally destroys whatever ability I have to write. Since they put me on Geodon and Seroquel I can write just fine. I think there is such a thing as being in a too heightened emotional state to create art. You can get so far out that people lose their ability to relate to you. If the med’s you’re on are too damaging to your creativity maybe you could ask your pdoc about changing them. Being in a heightened emotional state can have its drawbacks. It can come at the expense of your everyday life. You will probably have to trade some inspiration for emotional stability.
ah ok. Well, that is one cocktail of meds! I have to say, some of them sort of cancel each other out, and then some of them work together, some of them do their own thing.
You may experience less creativity, that is a possibility on these meds. However, you may experience more creativity due to having your “executive center” of the brain being a little fired up, but at the same time, kept from catching on fire with this combo of meds.
If it was say 400-800 of tegretol I would say “Whoa, I dunno about it”, but 200mg is nothing to really worry much about, but the dose of invega is pretty concerning to me, but the seroquel and pristiq should actually help with higher functioning of the brain, (it is complicated), and the ativan…well, that just sort of helps creativity too…do you take it in the morning or night? the ativan, that is?
Yeah i was kind of figuring that as well, my best work comes when tippimg the scale on one side or the other and i dont want to take any backsteps in my recovery as i am finally getting somewhere. But i have a few pieces done when completely level that i really like so im hoping the emotional/mood connection to my creativity isnt a black and white sort of thing.
So nothing you anticipate causing me difficulties? Only worried because i have been having cognitive difficulties and problems with comprehension so hoping no issues with creativity affected also. Gotnto shake the nerves before i go for some drafts. Id imagine benzos would dull me all around slightly?
well, honestly, that combination of meds may kill some attention spam points. Cognitively, they can do a number to help, but they can also do a number to hurt. Overall, I think the illness itself is to blame for cognitive problems- that or lack of coffee lol I need my coffee on days I don’t sleep well. I also have to have nicotine candy (lozenges or gum).
A benzo will actually boost creativity but kill concentration. It hits the DOWN button on the brain and body pretty hard. That is basically how it works. However, it kills inhibition as well…so creativity flows pretty well.
You ever head that if you want to come up with an idea, drink a beer, but if you want to work with an idea, drink a coffee? Alcohol and benzos work on the same DOWN button on the brain, and they “disinhibit” that is, they bring up things you usually cannot access or behave like.
It is a complex picture, it really is. I say do your best, and if you run into too much trouble, ask the psychiatrist about tweaking the medications.
I have had to get meds straight with myself for years, working closely with the pdoc…like…calling him too much for the receptionists to think I am sane but enough to where he knew I knew what the meds were doing.
It pays off to get “finely tuned” with meds, as long as it takes- I think it is worth the trouble for highly functioning/highly capable people who will use the investment- some people have tougher cases which cannot be tuned very well…as sad as that sounds…
Hi reggie.i have similar creativity problem as you.before medicines i used to pretty good composer.you can check my songs at “my record” thread.since i m medicine i dont want play or create song or read anything.thats not bother me anyway but i can say that medicine make my brain more rude not esthetically complicate.i can not tell what s my feeling but before medicine my creativity was much more delicately complex but after medicine my creativity much more roughy tough.i remember that how to oscillate my delicate creativity on notes.i used to feel that i can do much complex emotional songs.but this drugs is pushing me more rational songs instead of emotional.